Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 3, 2012, 3:58 AM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 3:58 AM EST (08:58 UTC)
- Expired
- Jan 5, 2012, 4:20 AM EST
- In force
- 48 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
081 WHUS73 KIWX 030858 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 AM EST TUE JAN 3 2012 LMZ043-046-031700- /O.EXP.KIWX.GL.W.0002.000000T0000Z-120103T0900Z/ /O.NEW.KIWX.SC.Y.0001.120103T0900Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 358 AM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. * WINDS: NORTHWEST TO 20 KNOTS BACKING SOUTHWEST THIS AFTERNOON TO 15 KNOTS. SOUTHWEST 15 TO 25 KNOTS TONIGHT...VEERING WEST 10 TO 20 KNOTS WEDNESDAY AND CONTINUING WEDNESDAY NIGHT. * WAVES: 8 TO 12 FEET SUBSIDING TO 3 TO 5 FEET THIS EVENING. WAVES 3 TO 7 FEET TONIGHT THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
718 WHUS73 KIWX 031535 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EST TUE JAN 3 2012 LMZ043-046-032345- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 AM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS BACKING SOUTHWEST THIS AFTERNOON. SOUTHWEST 15 TO 25 KNOTS TONIGHT...VEERING WEST 10 TO 20 KNOTS WEDNESDAY AND CONTINUING WEDNESDAY NIGHT. * WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET THIS EVENING. WAVES 3 TO 7 FEET TONIGHT THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
945 WHUS73 KIWX 032036 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EST TUE JAN 3 2012 LMZ043-046-040445- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 336 PM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: SOUTHWEST WILL INCREASE TO 15 TO 25 KNOTS LATER TONIGHT...VEERING WEST 10 TO 20 KNOTS WEDNESDAY AND CONTINUING WEDNESDAY NIGHT. * WAVES: SUBSIDING TO 3 TO 5 FEET THIS EVENING. WAVES 3 TO 7 FEET TONIGHT THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
891 WHUS73 KIWX 040358 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 PM EST TUE JAN 3 2012 LMZ043-046-041100- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 PM EST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT...VEERING WEST 10 TO 20 KNOTS WEDNESDAY AND CONTINUING WEDNESDAY NIGHT. * WAVES: WAVES 3 TO 7 FEET TONIGHT THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
788 WHUS73 KIWX 040933 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 AM EST WED JAN 4 2012 LMZ043-046-041745- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 433 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS TONIGHT...VEERING WEST THIS AFTERNOON. GUSTS TO 25 KNOTS TODAY AND THIS EVENING. * WAVES: WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
354 WHUS73 KIWX 041549 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EST WED JAN 4 2012 LMZ043-046-050000- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS LATER THIS AFTERNOON INTO TONIGHT. * WAVES: WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
996 WHUS73 KIWX 042046 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 PM EST WED JAN 4 2012 LMZ043-046-050500- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS WITH A FEW GUSTS TO 25 KNOTS THROUGH THIS EVENING. * WAVES: WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
004 WHUS73 KIWX 050304 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1004 PM EST WED JAN 4 2012 LMZ043-046-051000- /O.CON.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1004 PM EST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS: WEST 10 TO 15 KNOTS. * WAVES: WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
828 WHUS73 KIWX 050920 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST THU JAN 5 2012 LMZ043-046-051030- /O.CAN.KIWX.SC.Y.0001.000000T0000Z-120105T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST THU JAN 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS WILL LIKELY REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA TODAY WITH SOUTHWEST WINDS OF 10 TO 15 KNOTS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 12:43 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 3, 12:43 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1243 AM EST TUE JAN 3 2012
.AVIATION...
LAKE EFFECT SNOW BANDS BEGINNING TO SHOW SIGNS OF WEAKENING BUT
STILL SEVERAL BANDS LEFT WITH MVFR AND OCCASIONAL IFR CIGS AND VIS.
HAVE TRIED TO TIME THESE BANDS THROUGH KSBN AND KFWA USING HIRES
MODELS WHILE AT SAME TIME TRYING TO ACCOUNT FOR WEAKENING TRENDS AND
EFFECTS ON VIS RESTRICTIONS. LOW LEVEL FLOW WILL WEAKEN AND BACK
OVERNIGHT ALLOWING BANDS TO SHIFT BACK EAST AND BEGIN TO IMPACT KFWA
AGAIN TOWARD DAYBREAK. KEPT AN MVFR VIS IN THERE FOR REMAINING SNOW
SHOWERS. CONDITIONS IMPROVE DRASTICALLY THIS AFTERNOON AS FLOW
COMPLETELY BACKS TO SW AND PUSHES REMAINING CLOUDS NORTH OF TAF
SITES WITH VFR CONDITIONS EXPECTED REMAINDER OF PERIOD.
&&
.PREV DISCUSSION...
UPDATE...
SW TROUGH ROTATING THROUGH SE MI ATTM W/RAPID UPSTREAM VEERING NOTED
OVER THE LAST TWO HOURS. THIS IS AIDING SWD PUSH OF VERY INTENSE
LAKE BAND CURRENTLY ALONG A JONES MI...SHIPSHEWANA...KENDALLVILLE
..GRABIL LINE. SECONDARY BAND DVLPMNT ALONG A NEW CARLISLE TO
BOURBON LINE. 12Z NCEP HIGHRES ARW MODEL NAILING BAND PLACEMENT AND
INTENSIFICATION THROUGH THIS AFTN AND BASIS FOR EVENING UPDATE. XPC
CONTD MOST INTENSE ERN BAND TO CONT TO SETTLE SWD BFR STALLING ACRS
ERN ELKHART/ERN KOSCIUSKO AND WRN WHITLEY IN WAKE OF SW TROUGH
PASSAGE. SECONDARY BAND SHLD REMAIN NRLY STATIONARY ACRS WRN ST JOE
THROUGH CNTRL MARSHALL. SNOWFALL RATES OF 1 INCH PER HOUR SHLD CONT
THROUGH 12Z WITH UP TO 2 INCH PER HOUR RATES LIKELY IN ERN BAND
W/NOTABLE COOLING IN CLD TOPS SEEN IN RECENT IR IMAGERY AND UPSTREAM
LK SUP CONNECTION. THUS WILL KEEP W/BULK OF PRIOR HIGHLITES YET DROP
ERN FRINGE COUNTIES OF STEUBEN AND DEKALB. IN ADDN...ADDED MESOSCALE
DETAIL TO QPF/SNOW GRIDS OVERNIGHT TO HIGHLITE MOST LIKELY AREAS OF
GREATEST SNOWFALL ACCUMULATION. REMAINDER ON TRACK W/UPDATES
FORTHCOMING.
GENERAL MVFR CONDS XPCD AT BOTH TERMINALS OVERNIGHT. NR TERM RADAR
EXTRAPOLATION PUTS KSBN TERMINAL IN BTWN PRIMARY SNOW BANDS FOR MOST
OF THE NIGHT. HWVR SWD SHIFTING ERN BAND WILL PASS OVR KFWA TWD 01Z
W/A PD OF LIFR CONDS IN HEAVY SNOW W/LIGHTER SHSN CONTG AFT THAT FOR
MUCH OF THE NIGHT. SFC GUSTS HAVE DIMINISHED THIS EVENING AND
GRADIENT FLW WILL CONT TO DIMINISH TWD DAYBREAK.
SHORT TERM...
TONIGHT AND TUESDAY...HEAVY LAKE EFFECT SNOW WAS CONTINUING THIS
AFTERNOON AND SHOULD PERSIST INTO TONIGHT WITH CONDITIONS
REMAINING VERY FAVORABLE FOR LAKE EFFECT SNOW OVERNIGHT. IT APPEARS
THE NAM 4KM WFR HAS THE BEST HANDLE ON THIS SYSTEM...BUT WAS STILL
UNDERESTIMATING THE FORMATION OF THE SINGLE BAND FROM MKG TO AZO
TO WEST OF DFI. THE HEAVIER BANDS HAVE BEEN VERY EFFICIENT
BRINGING MODERATE SNOW SHOWERS WELL INLAND...WITH MODERATE SNOW
ALL OF THE WAY DOWN TO FWA AND DFI WHERE OVER AN INCH OF SNOW WAS
RECORDED AT FWA. SNOWFALL AMOUNTS RECEIVED TODAY INDICATED 6 TO 9
INCHES HAD FALLEN ALREADY BASICALLY FROM BERRIEN COUNTY ALL OF THE
WAY TO WEST OF HIGHWAY 131 IN LOWER MICHIGAN AND FROM SOUTH BEND
TO LAGRANGE. THEREFORE...THE ONGOING AMOUNTS EARLIER FORECAST OF 8
TO 15 INCHES APPEAR ON TRACK AND HAVE LEFT AS IS. HAVE REMOVED
HILLSDALE AND WILLIAMS COUNTIES FROM THE ADVISORY GIVEN THE
SOUTHWEST TRANSLATION OF THE SNOW BANDS. OTHERWISE...KEPT THE
ADVISORY AND WARNING UNTIL 7 AM EDT. WHITLEY AND ALLEN COUNTIES IN
INDIANA MAY NEED TO BE ADDED TO THE ADVISORY...BUT FOR NOW HAVE
HELD OFF EXPANDING THE ADVISORY. TEMPERATURES SHOULD REMAIN VERY
COLD TUESDAY WITH SMALL DIURNAL VARIATIONS...ESPECIALLY OVER SNOW
COVERED AREAS.
LONG TERM...
TUESDAY NIGHT THROUGH SUNDAY NIGHT.
QUICK MOVING SHORTWAVE WILL MOVE THROUGH THE UPPER GREAT LAKES IN
THE TUES NIGHT/WEDS TIME FRAME. MODELS IN GOOD AGREEMENT WITH TIMING
BUT SOME DISAGREEMENT REMAINS WITH STRENGTH. LOW LVL PROFILES
SUPPORT A VERY DRY AIRMASS WITH BEST FORCING REMAINING NORTH OF CWA
SO CHANCES OF MEASURABLE PRECIP REMAIN RATHER LOW DESPITE WAA. HAVE
LOWERED POPS A BIT FOR WEDS AFTN BUT KEPT SLIGHT CHC POPS IN
NE. SUSPECT THESE MAY BE REMOVED COMPLETELY ON SUBSEQUENT SHIFTS.
AFTER WEDS...RATHER BENIGN PERIOD ON TAP AS WESTERN US RIDGE SHIFTS
EAST AND BEGINS TO FLATTEN OUT WITH ZONAL FLOW BY FRI. THIS WILL
SUPPORT WARMING TREND OVER AREA WITH TEMPS RETURNING TO ABOVE
NORMAL. COULD SEE TEMPS IN THE UPPER 40S BY FRI. RIDGE BEGINS TO
BREAK DOWN BY THE END OF THE WEEK AS LOW MOVES ACROSS ONTARIO AND
MOVES A WEAK TROF THRU THE AREA SATURDAY. AGAIN A VERY DRY AIRMASS
WITH NEGLIGIBLE MEASURABLE PRECIP CHANCES SO ONLY APPARENT WX AT
THIS TIME APPEARS TO BE INCREASE IN CLOUD COVER AND COOLER TEMPS BY
SUNDAY. NO MAJOR DEVIATIONS FROM ALLBLEND.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING UNTIL 7 AM EST /6 AM CST/ TUESDAY FOR
INZ003>006.
WINTER WEATHER ADVISORY UNTIL 7 AM EST /6 AM CST/ TUESDAY FOR
INZ008-012-014-016-017.
MI...WINTER STORM WARNING UNTIL 7 AM EST TUESDAY FOR MIZ077>079.
OH...NONE.
LM...GALE WARNING UNTIL 4 AM EST TUESDAY FOR LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...OBERGFELL
UPDATE...T
AVIATION...LASHLEYHazardous weather outlook, Jan 2, 4:57 AM EST, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EST MON JAN 2 2012 INZ003>009-012-014-016-MIZ077>081-OHZ001-031000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER 457 AM EST MON JAN 2 2012 /357 AM CST MON JAN 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL SNOWFALL AMOUNTS WILL VARY SIGNIFICANTLY ACROSS THE AREA WITH HIGHEST AMOUNTS OF 8 TO 14 INCHES POSSIBLE IN SOUTHWEST LOWER MICHIGAN AND EXTREME NORTHERN INDIANA. 3 TO 7 INCHES WILL BE POSSIBLE FURTHER INLAND. BLOWING AND DRIFTING SNOW IS ALSO EXPECTED WHICH COULD LEAD TO SOME ROADS BEING CLOSED. SEE WARNING AND ADVISORY PRODUCTS FOR DETAILS ON THIS EVENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LAKE EFFECT SNOW WILL END TUESDAY MORNING. NO SIGNIFICANT PRECIPITATION IS CURRENTLY EXPECTED AFTER TUESDAY BUT THERE IS A SMALL CHANCE FOR LIGHT SNOW WEDNESDAY. .SPOTTER INFORMATION STATEMENT... MEASURED SNOWFALL AND WIND GUST REPORTS WOULD BE APPRECIATED FOR THIS EVENT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-017-018-020-022>027-032>034-OHZ002-004-005-015-016-024- 025-031000- PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 457 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SNOW SHOWERS WITH MINOR ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE FOR LIGHT SNOW WEDNESDAY BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... MEASURED SNOWFALL AND WIND GUST REPORTS WILL BE APPRECIATED FOR THIS EVENT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-031000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 457 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT THROUGH THIS EVENING. SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH TUESDAY AND WILL ALSO BE POSSIBLE AT TIMES DURING THE REMAINDER OF THIS PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jan 2, 10:49 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY SNOW 3 ENE ELKHART 41.70N 85.92W
01/02/2012 M8.0 INCH ELKHART IN TRAINED SPOTTER
STORM SNOW TOTAL SO FAR
&&
SCLocal storm report, Jan 2, 11:07 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HEAVY SNOW ELKHART 41.68N 85.98W
01/02/2012 E8.0 INCH ELKHART IN PUBLIC
SNOW TOTAL ESTIMATED SOUTH SIDE OF HEATON LAKE. ALSO
REPORTED HEAVY SNOW FALLING WITH NEAR ZERO VISIBILITY ON
ROAD.
&&
LASHLEYLocal storm report, Jan 2, 11:09 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW 9 NE FORT WAYNE 41.17N 85.01W
01/02/2012 E0.8 INCH ALLEN IN PUBLIC
&&
LASHLEYLocal storm report, Jan 2, 11:26 PM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 PM EST MON JAN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY SNOW 5 E EDWARDSBURG 41.80N 85.98W
01/02/2012 E10.0 INCH CASS MI PUBLIC
SNOWFALL TOTAL.
&&
LASHLEYLocal storm report, Jan 3, 3:47 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EST TUE JAN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HEAVY SNOW SOUTH BEND 41.68N 86.25W
01/03/2012 M12.8 INCH ST. JOSEPH IN COCORAHS
STORM TOTAL SNOWFALL
&&
LASHLEYLocal storm report, Jan 3, 3:51 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 AM EST TUE JAN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HEAVY SNOW 4 NE SOUTH BEND 41.72N 86.20W
01/03/2012 E8.0 INCH ST. JOSEPH IN BROADCAST MEDIA
BETWEEN 7.5 AND 8.0 INCHES STORM TOTAL.
&&
LASHLEYNearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.